Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 4, 2005, 9:11 PM CDT for Clay County, Clinton County, Platte County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 9:11 PM CDT (02:11 UTC)
- Expired
- Jun 4, 2005, 9:46 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:05 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3003 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 15.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 050211
SVREAX
MOC047-049-165-050245-
/O.NEW.KEAX.SV.W.0072.050605T0211Z-050605T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
CLINTON COUNTY IN NORTHWEST MISSOURI
* UNTIL 945 PM CDT
* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GOWER TO RIDGELY TO LANSING...AND MOVING EAST AT 30
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TRIMBLE BY 920 PM CDT.
PLATTSBURG BY 925 PM CDT.
PERRIN BY 930 PM CDT.
GLADSTONE BY 935 PM CDT.
TURNEY BY 940 PM CDT.
LIBERTY BY 945 PM CDT.
THE TOWNS OF FERRELVIEW...WEATHERBY LAKE...PLATTE WOODS...LAKE
WAUKOMIS...HOUSTON LAKE...OAKVIEW...OAKWOOD...OAKWOOD PARK...OAKS AND
PRATHERSVILLE ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3926 9422 3922 9446 3918 9459 3922 9489
3937 9472 3947 9464 3954 9461 3965 9461
3970 9423 3970 9423
$$
KOCH2 follow-up statements
000
WWUS53 KEAX 050234
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 PM CDT SAT JUN 4 2005
MOC047-049-165-050245-
/O.CON.KEAX.SV.W.0072.000000T0000Z-050605T0245Z/
CLINTON MO-PLATTE MO-CLAY MO-
934 PM CDT SAT JUN 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CLAY...SOUTHEASTERN
PLATTE AND CLINTON COUNTIES UNTIL 945 PM CDT...
AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TURNEY TO HOLT TO PARKVILLE...MOVING EAST
AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLT BY 940 PM CDT.
KEARNEY BY 945 PM CDT.
THE TOWNS OF LAKE WAUKOMIS...PLATTE WOODS...WEATHERBY LAKE...HOUSTON
LAKE...FERRELVIEW...OAKVIEW...OAKWOOD...OAKWOOD PARK AND OAKS ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
LAT...LON 3926 9422 3922 9446 3918 9459 3920 9477
3934 9466 3946 9462 3955 9459 3965 9461
3970 9423 3970 9423
$$
KOCH000
WWUS53 KEAX 050246
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 PM CDT SAT JUN 4 2005
MOC047-049-165-050256-
/O.EXP.KEAX.SV.W.0072.000000T0000Z-050605T0245Z/
CLINTON MO-PLATTE MO-CLAY MO-
946 PM CDT SAT JUN 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLAY...SOUTHEASTERN PLATTE AND
CLINTON COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 943 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVE EAST...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3926 9422 3922 9446 3918 9459 3920 9477
3934 9466 3946 9462 3955 9459 3965 9461
3970 9423 3970 9423
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 4, 2:35 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT SAT JUN 4 2005 .DISCUSSION... POTENT UPPER LEVEL STORM SYSTEM EMERGING INTO THE CENTRAL PLAINS WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN WIDESPREAD CONVECTIVE DEVELOPMENT THROUGH TONIGHT. DEEP LAYER SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELLS WITH ATTENDANT THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS. LOW 70 DEW POINTS HAVE ADVECTED NORTH ACROSS MUCH OF THE AREA...WHICH WILL RESULT IN LOW LCL HEIGHTS...HOWEVER LIMITED LOW LEVEL SHEAR WILL MITIGATE TORNADO THREAT SOMEWHAT. EXPECT CONVECTION TO OVERSPREAD WESTERN CWA WITHIN 23-01Z TIMEFRAME. STRENGTHENING DEEP LAYER SHEAR DURING THIS TIME FRAME WILL ENHANCE SEVERE THREAT. EXPECT CONVECTION TO CONGEAL INTO SEVERE MCS AS IT PROPAGATES NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL MO. IN ADDITION...FLASH FLOOD THREAT IS HIGH GIVEN SATURATED ANTECEDENT CONDITIONS. GOING FLASH FLOOD WATCH THROUGH OVERNIGHT HOURS LOOKS GOOD. MS && .PREV DISCUSSION... 425 AM... WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE AREA FOR MORE FLOODING PROBLEMS TONIGHT. WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER 80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT. EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND KANSAS. STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS. DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES. KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
Hazardous weather outlook, Jun 4, 1:02 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT SAT JUN 4 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 102 PM CDT SAT JUN 4 2005 ...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING...WITH A POTENTIAL FOR STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS BY MID TO LATE AFTERNOON ACROSS CENTRAL AND EASTERN KANSAS...THEN OVERSPREADING NORTHWEST AND WEST CENTRAL MISSOURI THROUGH THE EARLY EVENING HOURS. WIND SHEAR PROFILES ARE SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE PRODUCING STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...PRIMARILY ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS WILL LIKELY MERGE INTO A SQUALL LINE AS THEY MOVE EAST OF THE INTERSTATE 35 CORRIDOR ACROSS NORTH CENTRAL AND WEST CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS...WITH DAMAGING WINDS THE PRIMARY THREAT WITH THIS LINE. FLASH FLOODING IS ALSO EXPECTED ACROSS THE AREA...AS THE GROUND REMAINS SATURATED FROM RECENT RAINFALL. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Jun 4, 7:49 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL ALBANY 40.25N 94.33W
06/04/2005 1.00 INCH GENTRY MO LAW ENFORCEMENT
&&
PCLocal storm report, Jun 4, 7:58 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL AMAZONIA 39.89N 94.89W
06/04/2005 0.75 INCH ANDREW MO LAW ENFORCEMENT
&&
CUTTERLocal storm report, Jun 4, 8:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO ELWOOD 39.75N 94.88W
06/04/2005 BUCHANAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON THE GROUND NEAR THE
PONY EXPRESS BRIDGE.
&&
CUTTERLocal storm report, Jun 4, 8:11 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO ST JOSEPH 39.76N 94.85W
06/04/2005 BUCHANAN MO TRAINED SPOTTER
TORNADO ON THE GROUND N169 HWY 2 MILES E OF I-29.
&&
CUTTERLocal storm report, Jun 4, 8:13 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG ST JOSEPH 39.76N 94.85W
06/04/2005 BUCHANAN MO TRAINED SPOTTER
1 FOOT DIAMETER MAPLE TREES BROOKEN IN TWO.
&&
CUTTERLocal storm report, Jun 4, 8:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO 6 W GALLATIN 39.91N 94.08W
06/04/2005 DAVIESS MO LAW ENFORCEMENT
TORNADO TOUCH DOWN NORTH OF LAKE VIKING.
&&
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Flash Flood Warning | EAX | Gentry, Worth | 6 hr |
| Jun 4, 7:03 PM CDT | Tornado Warning | EAX | Andrew, Gentry, Nodaway | 27 min |
| Jun 4, 7:23 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 53 min |
| Jun 4, 7:41 PM CDT | Flash Flood Warning | EAX | Harrison | 6 hr |
| Jun 4, 7:41 PM CDT | Tornado Warning | EAX | Andrew, Buchanan | 38 min |
| Jun 4, 7:49 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 31 min |
| Jun 4, 7:59 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan | 6 hr |
| Jun 4, 7:59 PM CDT | Tornado Warning | EAX | DeKalb | 46 min |
| Jun 4, 8:16 PM CDT | Tornado Warning | EAX | DeKalb, Gentry | 29 min |
| Jun 4, 8:34 PM CDT | Tornado Warning | EAX | Daviess, Harrison | 41 min |
| Jun 4, 8:38 PM CDT | Tornado Warning | EAX | Daviess | 40 min |
| Jun 4, 8:44 PM CDT | Tornado Warning | EAX | Platte | 45 min |
| Jun 4, 8:55 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Jun 4, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 19 min |
| Jun 4, 9:44 PM CDT | Flash Flood Warning | EAX | Clay, Clinton | 6 hr |
| Jun 4, 10:10 PM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jun 4, 10:31 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 22 min |
| Jun 5, 3:03 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.